by Courtney
(Ruchmond, va)

Hi Wray
I have been taking oral compounded progesterone daily for 4 mths for PMDD increasing from 75mg to 150 & even as high as 300 mg. I have developed insomnia & increased anxiety. I fall asleep fine but I only sleep for 2 hours. I tried progesterone cream before & became very depressed even at higher doses. Any advice on what to do. I'm also on a low dose birth control pill and I am under Drs care.

Comments for Courtney

Click here to add your own comments

Aug 16, 2015
PMDD - Oral Progesterone
by: Joy

Hi Courtney

A lack of progesterone is behind all our PMS/PMDD, post natal depression and Peri-Menopause symptoms. Your problem is the oral progesterone that you are taking, and the cream previously, you were most probably not using enough progesterone cream which is why you landed up with depression. What cream were you using and how much?

Any form of oral progesterone is not the best delivery method as 96% gets destroyed by the gut and liver, see here, and for troches, lozenges and drops, 50% gets destroyed by the gut and liver. So the 300mg that you are taking actually means that you are getting very little progesterone which is causing your adverse symptoms and causing Estrogen Dominance symptoms please read How to use Progesterone Cream.

BCP, not matter how low the dose, is also causing problems, they all have a potential to cause harm and is keeping you in a permanent state of estrogen dominance, so the little progesterone that you are actaully getting is being wiped out. Please consider using a progesterone cream with the correct progesterone concentration.

Do you know what your Vitamin D3 level is as a deficiency reduces the benefits of progesterone, it will also help with depression.

Hope this helps.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...